Kentucky, 2012

Winter Weather in Kentucky, February 10 to 11, 2012

February 10 to 11, 2012 · NWS JKL · 28 events in 20 counties and zones

Accumulating snow affected most of eastern Kentucky during the overnight and morning hours of February 11th. All of this snow fell in a moist northwest flow regime behind a departing cold front.

Where it happened

Every event with a place to put it; 28 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

Accumulating snow affected most of eastern Kentucky during the overnight and morning hours of February 11th. All of this snow fell in a moist northwest flow regime behind a departing cold front. A steady feed of moisture off Lake Michigan combined with upslope flow contributed to this extended snow event.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at Feb 10, 2:30 PM EST, 1 hour 15 minutes earlier.

Area forecast discussion, Feb 10, 2:30 PM EST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
230 PM EST FRI FEB 10 2012

.SHORT TERM.../TONIGHT THROUGH SUNDAY/...UPDATED

THE CURRENT CONDITIONS AS OF 19Z HAS THE PREFRONTAL WAVE BEGINNING TO
IMPACT EASTERN KENTUCKY. REPORTS OF SNOW AS OF THIS TIME HAVE REACHED
KLEX AND ALSO IMPACTING FLEMING AND MOREHEAD. STRONG RADAR RETURNS
ACROSS THE AREA HAVE BEEN DECEIVING AS THE DRY LOWER LAYER HAS KEPT
SNOW FROM REACHING THE GROUND. WITH SIGNIFICANT WET BULBING TAKING
AFFECT...EXPECTING A BRIEF PERIOD...IF AT ALL...FROM RAIN TO SNOW.
SHORT TERM MODELS...RADAR...AND OB TRENDS SUGGEST SNOW TO BEGINNING TO
REACH GROUND...POSSIBLY HEAVY AT TIMES DURING THE 7PM AND ON THROUGH
TONIGHT. THIS PERIOD STILL REMAINS TO BE A GOOD SNOW PRODUCER AS THE
TIME PERIOD FEATURES A GOOD OMEGA BULLS EYE IN THE SNOW GROWTH ZONE
WITH AMPLE MOISTURE. QPF AND SNOWFALL FORECAST SUGGEST 1 INCH
OVERNIGHT WITH AN INCH AND A HALF ALONG THE HIGHER TERRAIN.

THE TIME SECTION GOING THROUGH SATURDAY SHOW ANOTHER OMEGA BULLS EYE
MOVING THROUGH THE AREA SATURDAY MORNING AS THE FRONT MOVES THROUGH
AND THEN ANOTHER WAVE MOVING THROUGH SATURDAY AFTERNOON WITH GOOD
OMEGA IN THE SNOW GROWTH ZONE...ALTHOUGH WITH THE ZONE BEING RATHER
SHALLOW DUE TO THE COLDER AIR MOVING THROUGH. THIS ADDITIONAL
DYNAMICS AND UPSLOPE WILL LIKELY ADD ANOTHER INCH TO INCH AND A HALF
ACROSS THE AREA SATURDAY INTO EARLY SATURDAY NIGHT WITH BLACK
MOUNTAIN COMING IN WITH 4 AND POSSIBLY ISOLATED LOCATIONS REACHING 5
INCHES BY SUNDAY MORNING. THE OTHER CONCERN HERE IS THE WINDS THAT
WILL REACH THE SURFACE DURING THE SATURDAY TIME PERIOD. THE NAM AND
UPSTREAM OBS SUGGEST 20 TO 30 KNOT WINDS OCCURRING OVER EASTERN
KENTUCKY ON SATURDAY AND CONTINUING INTO EARLY SATURDAY NIGHT. THIS
COMBINED WITH UPSTREAM OBS IN THE TEENS WILL MAKE FOR WIND CHILLS IN
THE SINGLE DIGITS ON SUNDAY NIGHT. DO NOT THINK ANY MENTION OF A NPW
WILL BE NEED RIGHT NOW BUT WILL PASS ON TO THE ON COMING SHIFT OF THE
POSSIBLE NEED.

OVERALL...EXPECTING STORM TOTALS OF 1 TO 3 INCHES ACROSS MUCH OF
KENTUCKY WITH UPWARDS OF 3 TO 4 INCHES IN THE ELEVATIONS ABOVE 2000
FEET BY SUNDAY MORNING. ALSO...THESE AMOUNT CAN BE SPOTTY BASED ON
THE EXPECTATION OF BANDED SNOW SHOWERS EXPECTED SATURDAY AND INTO
SATURDAY NIGHT. BASED ON THE CONCEPT OF A PROLONGED EVENT...MAY
DECIDE TO EXTEND THE WSW FOR THE PROLONGED UPSLOPE SNOW SHOWERS
EXPECTED...ESPECIALLY FOR THE EASTERN AND COUNTIES NORTH OF THE
MOUNTAIN PARKWAY.

.LONG TERM.../SUNDAY NIGHT THROUGH FRIDAY/...UPDATED

WE BEGIN THE EXTENDED WITH A BRIEF PERIOD OF SHORT WAVE RIDGING AND
THEN TROUGHING BEFORE THE UPPER LEVELS TRANSITION INTO A MORE ZONAL
FLOW PATTERN ACROSS THE SOUTHERN HALF OF THE CONUS FOR THE REMAINDER
OF THE PERIOD. THIS WILL SET UP A SPLIT FLOW REGIME ACROSS THE HEART
OF THE COUNTRY AS NORTHERN STREAM FLOW CONTINUES TO BE MORE AMPLIFIED
AND PROGRESSIVE. A SHORTWAVE OR TWO WILL DIP SOUTHWARD INTO THE OHIO
VALLEY BY LATE DY5...DY6. BUT MODELS DIVERGE HERE WITH THE ECMWF
SHOWING A BIT STRONGER DISTURBANCE WHICH DIGS FURTHER SOUTH TOWARDS
OUR AREA. THIS WILL KEEP AT LEAST A SLIGHT CHANCE OF RAIN IN THE
FORECAST THROUGH THE END OF THE EXTENDED PORTION OF THE FORECAST.

MAIN FORECAST CHALLENGE CONCERNS A TROUGH MOVING THROUGH OUR AREA
MONDAY NIGHT INTO TUESDAY. MUCH WILL DEPEND ON HOW MUCH COLD AIR
REMAINS IN PLACE AS THIS SYSTEM PUSHES INTO THE REGION. THE COLDER
ECMWF SUGGESTS MORE OF A WINTRY EVENT WHILE THE WARMER GFS IS MUCH
MORE PESSIMISTIC ABOUT ANY POTENTIAL WINTER WEATHER. HOWEVER...EVEN
THE GFS HINTS AT THE POSSIBILITY OF A MIX OF SOME LIGHT PRECIP AT
THE ONSET LATE MONDAY NIGHT OR EARLY TUESDAY MORNING. AFTER MULLING
THROUGH ALL THE DATA AM CONCERNED ABOUT THE POSSIBILITY OF SOME
LIGHT FROZEN PRECIP EARLY TUESDAY MORNING AS WARMER AIR ALOFT
STREAMS IN OVER TOP OF A COLDER BOUNDARY LAYER. THERE IS EVERY
INDICATION THAT WAA WILL KICK IN RAPIDLY MONDAY BUT MOS GUIDANCE
CURRENTLY ADVERTISES LOWS TO AROUND FREEZING OR LOWER TUESDAY
MORNING...PARTICULARLY IN OUR COLDER EASTERN VALLEYS. AN INCREASE IN
CLOUDS MAY HELP MITIGATE ANY LARGE DROPS IN TEMPERATURES MONDAY
NIGHT...BUT EXPERIENCE HAS TAUGHT THAT FREEZING TEMPS ARE
PARTICULARLY HARD TO SCOUR OUT IN OUR EASTERN VALLEY LOCATIONS. FOR
NOW WILL STICK WITH INHERITED FORECAST BUT WILL HAVE TO WATCH THIS
CAREFULLY...AND PASS ON CONCERNS TO FUTURE SHIFTS.

&&

.AVIATION.../18Z TO 18Z/

CURRENT CONDITIONS AS OF 1630Z AS WIDE SPREAD CLOUD COVER OVER
EASTERN KENTUCKY AS A WAVE CONTINUES TO DEVELOP AND MOVE INTO THE
AREA. RADAR TRENDS SHOW SOME GOOD RETURNS OVER THE AREA. THE DRY
LAYER OVER EASTERN KENTUCKY CONTINUES TO HOLD ON WITH SOME MVFR
CEILINGS HOLDING ON...AND THESE WILL ONLY BEGIN TO FALL THROUGH THE
EVENING AS THE SNOW DEVELOPS AND BEGINS TO REACH THE SURFACE. SNOW
WILL FALL HEAVY ENOUGH AT TIMES TO REDUCE VISIBILITY TO LESS THAN A
MILE. VLIFR CONDITIONS WILL REACH THE TAF SITES BY 05Z OVER NIGHT.
SNOW WILL THEN TAKE A AERIAL TYPE COVERAGE AND BECOME MORE SHOWERY AS
SNOW SHOWERS WILL BE HIT AND MISS AT THE TAF SITES OVER NIGHT WITH
BRIEF DROPS IN VISIBILITY OVERNIGHT. THE LAST 6 HOURS OF THE TAF
PERIOD AT THE SITES WILL HAVE MVFR HEIGHTS AS NORTHWEST FLOW WILL BE
IN PLACE. WINDS WILL ALSO BE GUSTY TOMORROW AS 30 MPH WINDS ARE
POSSIBLE BY SATURDAY AFTERNOON.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL NOON EST SATURDAY FOR KYZ044-
050>052-058>060-068-069-104-106>109-111-112-114.

WINTER WEATHER ADVISORY UNTIL NOON EST SATURDAY FOR KYZ079-080-
083>087-110-113-115>117-119.

WINTER WEATHER ADVISORY UNTIL 5 PM EST SATURDAY FOR KYZ088-118-
120.

&&

SHORT TERM...SHALLENBERGER
LONG TERM...RAY
AVIATION...SHALLENBERGER
Hazardous weather outlook, Feb 10, 6:54 AM EST, 8 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
654 AM EST FRI FEB 10 2012

KYZ044-050>052-058>060-068-069-104-106>109-111-112-114-111500-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-LEE-BREATHITT-OWSLEY-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...BEATTYVILLE...JACKSON...BOONEVILLE
654 AM EST FRI FEB 10 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
NOON EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM THIS AFTERNOON
THROUGH TONIGHT AND CONTINUING INTO SATURDAY MORNING. PLEASE SEE THE
LATEST WINTER WEATHER STATEMENT FOR SPECIFIC INFORMATION ON THIS
EVENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR SATURDAY
MORNING. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR SPECIFIC
INFORMATION ON THIS EVENT.

WIND CHILLS WILL BE DOWN INTO THE SINGLE DIGITS...AND NEAR ZERO IN
MANY LOCATIONS...FROM SATURDAY NIGHT INTO SUNDAY MORNING AS A SURGE
OF ARCTIC AIR MOVES INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN SNOWFALL REPORTS THIS AFTERNOON
THROUGH SATURDAY.

KYZ079-080-083>087-110-113-115>117-119-111500-
PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-FLOYD-KNOTT-PERRY-
CLAY-LESLIE-MARTIN-
INCLUDING THE CITIES OF...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...PRESTONSBURG...HINDMAN...HAZARD...MANCHESTER...HYDEN...
INEZ
654 AM EST FRI FEB 10 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
NOON EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM LATE THIS
AFTERNOON THROUGH TONIGHT AND CONTINUING INTO SATURDAY MORNING.
PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR SPECIFIC
INFORMATION ON THIS EVENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FOR SATURDAY
MORNING. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR SPECIFIC
INFORMATION ON THIS EVENT.

WIND CHILLS WILL BE DOWN INTO THE SINGLE DIGITS...AND NEAR ZERO IN
MANY LOCATIONS...FROM SATURDAY NIGHT INTO SUNDAY MORNING AS A SURGE
OF ARCTIC AIR MOVES INTO THE REGION.

SNOW SHOWERS ARE POSSIBLE FROM MONDAY NIGHT INTO EARLY ON TUESDAY
AND AGAIN FROM LATE TUESDAY NIGHT INTO EARLY ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN SNOWFALL REPORTS FROM THIS
EVENING THROUGH SATURDAY.

KYZ088-118-120-111500-
HARLAN-LETCHER-PIKE-
INCLUDING THE CITIES OF...HARLAN...WHITESBURG...PIKEVILLE
654 AM EST FRI FEB 10 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
5 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM LATE THIS
AFTERNOON THROUGH TONIGHT AND CONTINUING INTO SATURDAY MORNING.
PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR SPECIFIC
INFORMATION ON THIS EVENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT THROUGH LATE
SATURDAY AFTERNOON. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT
FOR THE SPECIFIC INFORMATION ON THIS EVENT.

WIND CHILLS WILL BE DOWN INTO THE SINGLE DIGITS...AND NEAR ZERO IN
MANY LOCATIONS...FROM SATURDAY NIGHT INTO SUNDAY MORNING AS A SURGE
OF ARCTIC AIR MOVES INTO THE REGION.

SNOW SHOWERS ARE POSSIBLE FROM MONDAY NIGHT INTO EARLY ON TUESDAY
AND AGAIN FROM LATE TUESDAY NIGHT INTO EARLY ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO CALL IN SNOWFALL REPORTS FROM THIS
EVENING THROUGH SATURDAY.

JP

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

28 winter weather. Local standard time, as filed.

Winter Weather, Menifee

When
February 10, 3:45 PM EST to February 11, 4:15 AM EST
Where
Menifee forecast zone
Reported by
COOP Observer
Coordinates
37.941, -83.599 (the zone’s center; the record gives no point)

Half an inch of snow fell 5 miles north of Slade.

Winter Weather, Leslie

When
February 10, 4:15 PM EST to February 11, 8:10 AM EST
Where
Leslie forecast zone
Reported by
Trained Spotter
Coordinates
37.094, -83.381 (the zone’s center; the record gives no point)

One and two tenths of an inch of snow fell in Thousandsticks.

Winter Weather, Wolfe

When
February 10, 4:45 PM EST to February 11, 5:45 AM EST
Where
Wolfe forecast zone
Reported by
COOP Observer
Coordinates
37.739, -83.493 (the zone’s center; the record gives no point)

One and one tenth of an inch of snow fell in Rogers.

Winter Weather, McCreary

When
February 10, 4:45 PM EST to February 11, 12:30 PM EST
Where
McCreary forecast zone
Reported by
COOP Observer
Coordinates
36.737, -84.484 (the zone’s center; the record gives no point)

Two inches of snow fell 2 miles south of Stearns.

Winter Weather, Letcher

When
February 10, 4:45 PM EST to February 11, 11:15 AM EST
Where
Letcher forecast zone
Reported by
Trained Spotter
Coordinates
37.121, -82.855 (the zone’s center; the record gives no point)

An inch of snow fell overnight in Whitesburg.

Winter Weather, Montgomery

When
February 10, 4:45 PM EST to February 11, 3:15 AM EST
Where
Montgomery forecast zone
Reported by
COOP Observer
Coordinates
38.034, -83.913 (the zone’s center; the record gives no point)

A half an inch of snow fell 5 miles north of Mount Sterling.

Winter Weather, Letcher

When
February 10, 4:45 PM EST to February 11, 11:15 AM EST
Where
Letcher forecast zone
Reported by
COOP Observer
Coordinates
37.121, -82.855 (the zone’s center; the record gives no point)

An inch of snow fell 1 mile southeast of Skyline.

Winter Weather, Letcher

When
February 10, 4:45 PM EST to February 11, 11:15 AM EST
Where
Letcher forecast zone
Reported by
COOP Observer
Coordinates
37.121, -82.855 (the zone’s center; the record gives no point)

A half an inch of snow fell in Whitesburg.

Winter Weather, Menifee

When
February 10, 4:45 PM EST to February 11, 3:55 AM EST
Where
Menifee forecast zone
Reported by
COOP Observer
Coordinates
37.941, -83.599 (the zone’s center; the record gives no point)

One and two tenths of an inch of snow fell in Wellington.

Winter Weather, Perry

When
February 10, 4:45 PM EST to February 11, 8:55 AM EST
Where
Perry forecast zone
Reported by
COOP Observer
Coordinates
37.244, -83.221 (the zone’s center; the record gives no point)

Two tenths of an inch of snow fell in Hazard.

Winter Weather, Letcher

When
February 10, 4:45 PM EST to February 11, 11:15 AM EST
Where
Letcher forecast zone
Reported by
COOP Observer
Coordinates
37.121, -82.855 (the zone’s center; the record gives no point)

Eight tenths of an inch of snow fell 2 miles southeast of Whitesburg.

Winter Weather, Wayne

When
February 10, 4:45 PM EST to February 11, 12:20 AM EST
Where
Wayne forecast zone
Reported by
COOP Observer
Coordinates
36.801, -84.829 (the zone’s center; the record gives no point)

Eight tenths of an inch of snow fell 3 miles northeast of Monticello.

Winter Weather, Laurel

When
February 10, 4:45 PM EST to February 11, 3:45 AM EST
Where
Laurel forecast zone
Reported by
COOP Observer
Coordinates
37.111, -84.118 (the zone’s center; the record gives no point)

One and one tenth of an inch of snow fell in Bunch.

Winter Weather, Bath

When
February 10, 4:45 PM EST to February 11, 2:55 AM EST
Where
Bath forecast zone
Reported by
COOP Observer
Coordinates
38.145, -83.743 (the zone’s center; the record gives no point)

An inch of snow fell 4 miles southeast of Somerset.

Winter Weather, Laurel

When
February 10, 4:45 PM EST to February 11, 3:45 AM EST
Where
Laurel forecast zone
Reported by
Public
Coordinates
37.111, -84.118 (the zone’s center; the record gives no point)

One and eight tenths of an inch of snow fell in London.

Winter Weather, Breathitt

When
February 10, 4:45 PM EST to February 11, 10:55 AM EST
Where
Breathitt forecast zone
Reported by
NWS Employee
Coordinates
37.522, -83.324 (the zone’s center; the record gives no point)

Eight tenths of an inch of snow fell in Jackson.

Winter Weather, Perry

When
February 10, 4:45 PM EST to February 11, 8:55 AM EST
Where
Perry forecast zone
Reported by
Trained Spotter
Coordinates
37.244, -83.221 (the zone’s center; the record gives no point)

An inch of snow fell 2 miles south southeast of Hazard.

Winter Weather, Letcher

When
February 10, 4:45 PM EST to February 11, 11:15 AM EST
Where
Letcher forecast zone
Reported by
Trained Spotter
Coordinates
37.121, -82.855 (the zone’s center; the record gives no point)

Two inches of snow fell in Thornton.

Winter Weather, Morgan

When
February 10, 4:45 PM EST to February 11, 5:10 AM EST
Where
Morgan forecast zone
Reported by
NWS Employee
Coordinates
37.922, -83.259 (the zone’s center; the record gives no point)

One and eight tenths of an inch of snow fell 3 miles northwest of West Liberty.

Winter Weather, Harlan

When
February 10, 5:00 PM EST to February 11, 8:20 AM EST
Where
Harlan forecast zone
Reported by
COOP Observer
Coordinates
36.857, -83.218 (the zone’s center; the record gives no point)

An inch of snow fell in Baxter.

Winter Weather, Owsley

When
February 10, 5:10 PM EST to February 11, 6:30 AM EST
Where
Owsley forecast zone
Reported by
COOP Observer
Coordinates
37.419, -83.683 (the zone’s center; the record gives no point)

Six tenths of an inch of snow fell in Island City.

Winter Weather, Lee

When
February 10, 5:10 PM EST to February 11, 5:50 AM EST
Where
Lee forecast zone
Reported by
COOP Observer
Coordinates
37.595, -83.716 (the zone’s center; the record gives no point)

An inch and a half of snow fell 4 miles north of Beattyville.

Winter Weather, Powell

When
February 10, 5:45 PM EST to February 11, 4:50 AM EST
Where
Powell forecast zone
Reported by
COOP Observer
Coordinates
37.831, -83.824 (the zone’s center; the record gives no point)

Six tenths of an inch of snow fell in Stanton.

Winter Weather, Clay

When
February 10, 6:00 PM EST to February 11, 7:00 AM EST
Where
Clay forecast zone
Reported by
Trained Spotter
Coordinates
37.160, -83.715 (the zone’s center; the record gives no point)

An inch and a half of snow fell in Manchester between 7pm on the 10th and 8am on the 11th.

Winter Weather, Fleming

When
February 10, 6:25 PM EST to February 11, 3:20 AM EST
Where
Fleming forecast zone
Reported by
COOP Observer
Coordinates
38.370, -83.697 (the zone’s center; the record gives no point)

One and three tenths of an inch of snow fell 2 miles north of Flemingsburg.

Winter Weather, Elliott

When
February 10, 7:20 PM EST to February 11, 5:05 AM EST
Where
Elliott forecast zone
Reported by
COOP Observer
Coordinates
38.118, -83.098 (the zone’s center; the record gives no point)

An inch of snow fell in Sandy Hook.

Winter Weather, Estill

When
February 10, 8:00 PM EST to February 11, 5:05 AM EST
Where
Estill forecast zone
Reported by
COOP Observer
Coordinates
37.693, -83.964 (the zone’s center; the record gives no point)

One and three tenths of an inch of snow fell in Cressy.

Winter Weather, Laurel

When
February 10, 9:00 PM EST to February 11, 1:00 AM EST
Where
Laurel forecast zone
Reported by
CoCoRaHS
Coordinates
37.111, -84.118 (the zone’s center; the record gives no point)

Four tenths of an inch of snow fell 11 miles southeast of London.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2012Every state in 2012This day in weather historyWarnings in Kentucky, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 361209, 361217, 361190, 361191, 361193, 361194, 361195, 361196, 361198, 361199, 361201, 361202, 361203, 361207, 361212, 361213, 361214, 361215, 361216, 361200, 361205, 361206, 361208, 361197, 361204, 361210, 361211, 361218.